MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5515-F-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 05/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Sales rep reported a primary surgery of knee which the femoral condyle broke during the surgery.Surgeon put a notch in the femur (take away some of the bone) to make the implant fit.It did fit as it was being tapped and broke the lateral condyle.Surgeon reimplanted a stryker component in place and used a competitor's screws.
 
Additional Manufacturer Narrative
An event regarding intraop fracture involving a triathlon femoral component was reported.The event was not confirmed.Device evaluation and results: material analysis is not performed as this is not related to material integrity.No damages observed on the device.Medical records received and evaluation: no patient medical records were available for review.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies complaint history review: there has been no other event for the lot referenced.Conclusions: the event reported a primary surgery of knee which the femoral condyle broke during the surgery.The event could not be confirmed nor the root cause determined as sufficient information was not provided.Further information such as pre and post operative x-rays, medical records, operative reports, full patient history as well as follow up notes are needed to complete the investigation for determining a root cause.Material analysis is not performed as this is not related to material integrity.No damages observed on the device.If the additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
Sales rep reported a primary surgery of knee which the femoral condyle broke during the surgery.Surgeon put a notch in the femur (take away some of the bone) to make the implant fit.It did fit as it was being tapped and broke the lateral condyle.Surgeon reimplanted a stryker component in place and used a competitors screws.

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6611547
Report Number0002249697-2017-01768
Device Sequence Number10766917
Product Code MBH
UDI-Device Identifier07613327050356
UDI-Public(01)07613327050356(11)161004(17)211004(10)WLVZD
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model Number5515-F-301
Device Catalogue Number5515-F-301
Device Lot NumberWLVZD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR